Announcement

Collapse
No announcement yet.

foley catheter

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    foley catheter

    Hi,
    I always used external catheter (condom) since my accident in 1991. But now I have foley catheter since 3 weeks. I decided to go to clinic here in Florida (Im on vacation) to install it because I had too much difficulty to pee with my condom. Now I don't have any problem with that but the other problem is that I sweat a lot on my back since I installed it. At the end of the day, my t-shirt is wet in the back. It happens only when I m seated. As soon as I go to bed, it stops.
    Anyone who knows the reason? Can I do or take something to stop that sweating? It's so unconfortable for me.
    Thank you
    Steve

    #2
    The catheter tip may be irritating the bladder wall. The catheter drainage holes may be occluded by a fold in the bladder wall or by sediment. The change of position from sitting to lying down may cause the catheter to change positions in the bladder and relieve the autonomic symptoms you are experiencing.

    All the best,
    GJ

    Comment


      #3
      thx, I'll try to change my sitting position ...
      If other have different opinion, go ahead

      Comment


        #4
        If you're using a 100% silicone catheter that might be the cause. They are quite stiff and might be irritating your bladder. I get mild AD from them so I use coated latex which are pliable.

        Comment


          #5
          Also, you can try changing the placement of the balloon by moving the catheter around gently. Also are you using a leg strap or typing it to the id of your leg? Make sure you are drinking enough, 2-3 liters a day. Make the liquid intake be more water than anything else.

          Hope this helps.

          CKF
          The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

          Comment


            #6
            I also use latex cath...
            Thx

            Comment


              #7
              I use leg strap with bag

              I drink a lot of water..minimum 3L/day

              Comment


                #8
                Is there a possibility you have a latex reaction and the latex foley you are using is causing an allergic type reaction.

                All the best,
                GJ

                Comment


                  #9
                  I have some sediment...no dark urine, no fever. I have macrobid with me, maybe I could begin to take it now...
                  Thx

                  Originally posted by smashms
                  Any sediment in the tube? Any other sign of infection dark urine, fever, etc?

                  Comment


                    #10
                    Maybe, I have to go to clinic next Monday to change the cath. I'll talk with him about it.
                    But I only sweat when I m seated in my wheelchair, if it was latex reaction, I would sweat in my bed also. . ????
                    Thx

                    Originally posted by gjnl View Post
                    Is there a possibility you have a latex reaction and the latex foley you are using is causing an allergic type reaction.

                    All the best,
                    GJ
                    Last edited by Steve; 20 Feb 2014, 10:25 AM.

                    Comment


                      #11
                      Are you on any anticholenergic medications? It may be that the catheter and balloon are stimulating bladder spasms. If you have a small bladder capacity, the balloon alone can irritate your bladder (and this can be positional) and cause mild-moderate AD like this. Also be sure that when you place your catheter securement device that it does not pull on the catheter when you are seated. Have your caregiver bend your hips and knees to 90 degrees in bed before putting your pants on to be sure that this is the case.

                      (KLD)
                      The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                      Comment


                        #12
                        Thank you so much for your help.
                        I don't take any medication (rare for quad c4 like me ) .
                        I know that the doctor told me that I have large prostate when he inserted the cath. Can it be a problem?
                        She always take precation when she puts my pants to avoid pulling the catheter

                        Originally posted by SCI-Nurse View Post
                        Are you on any anticholenergic medications? It may be that the catheter and balloon are stimulating bladder spasms. If you have a small bladder capacity, the balloon alone can irritate your bladder (and this can be positional) and cause mild-moderate AD like this. Also be sure that when you place your catheter securement device that it does not pull on the catheter when you are seated. Have your caregiver bend your hips and knees to 90 degrees in bed before putting your pants on to be sure that this is the case.

                        (KLD)

                        Comment


                          #13
                          Don't start the drug until you speak with your physician. It is likely that he will want a urine culture and the drug will effect that. I strongly discourage taking antibioitcs until you know what you are treating, unless the physician wants to give you a broad spectrum one that will likely work.

                          Let us know how you are doing.

                          CKF
                          The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                          Comment


                            #14
                            Originally posted by smashms
                            Sounds like maybe an infection, also if you normally form heavy sediment could be bladder or kidney stones. And foleys should be changed monthly, when i had mine mine was changed every 2 weeks because of heavy sediment even with flushing the cath 2 x a day.
                            I had tests for stone...everything s ok. I'll go to clinic next Monday to change the cath.
                            Thx

                            Comment


                              #15
                              Ok, Ill not take them. Ill wait for the apointment next monday. Ill keep you informed
                              Thx

                              Originally posted by SCI-Nurse View Post
                              Don't start the drug until you speak with your physician. It is likely that he will want a urine culture and the drug will effect that. I strongly discourage taking antibioitcs until you know what you are treating, unless the physician wants to give you a broad spectrum one that will likely work.

                              Let us know how you are doing.

                              CKF

                              Comment

                              Working...
                              X